AIMS Mathematics, 2021, 6(1): 296-303. doi: 10.3934/math.2021018.

Research article

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Necessary and sufficient conditions on the Schur convexity of a bivariate mean

1 School of Mathematical Sciences, Dalian University of Technology, Dalian 116024, Liaoning, China
2 College of Mathematics and Physics, Inner Mongolia University for Nationalities, Tongliao 028043, Inner Mongolia, China
3 School of Mathematics and Informatics, Henan Polytechnic University, Jiaozuo 454010, China

In the paper, the authors find and apply necessary and sufficient conditions for a bivariate mean of two positive numbers with three parameters to be Schur convex or Schur harmonically convex respectively.
  Article Metrics

Keywords necessary and sufficient condition; bivariate mean; Schur convex function; Schur harmonically convex function; inequality; majorization

Citation: Hong-Ping Yin, Xi-Min Liu, Jing-Yu Wang, Bai-Ni Guo. Necessary and sufficient conditions on the Schur convexity of a bivariate mean. AIMS Mathematics, 2021, 6(1): 296-303. doi: 10.3934/math.2021018


  • 1. Y. M. Chu, G. D. Wang, X. H. Zhang, The Schur multiplicative and harmonic convexities of the complete symmetric function, Math. Nachr., 284 (2011), 653-663.
  • 2. C. R. Fu, D. S. Wang, H. N. Shi, Schur-convexity for a mean of two variables with three parameters, Filomat, 32 (2018), 6643-6651.
  • 3. L. L. Fu, B. Y. Xi, H. M. Srivastava, Schur-convexity of the generalized Heronian means involving two positive numbers, Taiwanese J. Math., 15 (2011), 2721-2731.
  • 4. J. C. Kuang, Applied inequalities (Chang Yong Bu Deng Shi), 4 Eds., Shandong Press of Science and Technology, Ji'nan, China, 2010. (Chinese)
  • 5. A. W. Marshall, I. Olkin, B. C. Arnold, Inequalities: Theory of majorization and its applications, 2 Eds., Springer Verlag, New York/Dordrecht/Heidelberg/London, 2011.
  • 6. F. Qi, A note on Schur-convexity of extended mean values, Rocky Mountain J. Math., 35 (2005), 1787-1793.
  • 7. F. Qi, J. Sándor, S. S. Dragomir, A. Sofo, Notes on the Schur-convexity of the extended mean values, Taiwanese J. Math., 9 (2005), 411-420.
  • 8. F. Qi, X. T. Shi, M. Mahmoud, F. F. Liu, Schur-convexity of the Catalan-Qi function related to the Catalan numbers, Tbilisi Math. J., 9 (2016), 141-150.
  • 9. H. N. Shi, Y. M. Jiang, W. D. Jiang, Schur-convexity and Schur-geometrically concavity of Gini mean, Comput. Math. Appl., 57 (2009), 266-274.
  • 10. H. N. Shi, B. Mihaly, S. H. Wu, D. M. Li, Schur convexity of generalized Heronian means involving two parameters, J. Inequal. Appl., 2008 (2009). Available from:
  • 11. H. N. Shi, S. H. Wu, F. Qi, An alternative note on the Schur-convexity of the extended mean values, Math. Inequal. Appl., 9 (2006), 219-224.
  • 12. J. Sun, Z. L. Sun, B. Y. Xi, F. Qi, Schur-geometric and Schur-harmonic convexity of an integral mean for convex functions, Turkish J. Anal. Number Theory, 3 (2015), 87-89.
  • 13. B. Y. Wang, Foundations of majorization inequalities, Beijing Normal Univ. Press, Beijing, China, 1990. (Chinese)
  • 14. Y. Wu, F. Qi, Schur-harmonic convexity for differences of some means, Analysis (Munich), 32 (2012), 263-270.
  • 15. Y. Wu, F. Qi, H. N. Shi, Schur-harmonic convexity for differences of some special means in two variables, J. Math. Inequal., 8 (2014), 321-330.
  • 16. B. Y. Xi, D. D. Gao, T. Zhang, B. N. Guo, F. Qi, Shannon type inequalities for Kapur's entropy, Mathematics, 7 (2019). Available from:
  • 17. B. Y. Xi, Y. Wu, H. N. Shi, F. Qi, Generalizations of several inequalities related to multivariate geometric means, Mathematics, 7 (2019). Available from:
  • 18. W. F. Xia, Y. M. Chu, The Schur convexity of Gini mean values in the sense of harmonic mean, Acta Math. Sci. Ser. B (Engl. Ed.), 31 (2011), 1103-1112.
  • 19. H. P. Yin, H. N. Shi, F. Qi, On Schur m-power convexity for ratios of some means, J. Math. Inequal., 9 (2015), 145-153.


Reader Comments

your name: *   your email: *  

© 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved